MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 10X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 10X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF1030
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular coil embolization procedure targeting an approximate 13mm x 12mm giant aneurysm near the c6 segment of the internal carotid artery (ica), after delivering the first coil via the sl-10® microcatheter (stryker), the physician tried to fill the aneurysm with another coil, a 10mm x 30cm orbit galaxy complex fill coil (640cf1030 / 30679275) and pushed it into the y connector.It was found that the coil was impeded in the proximal section of the microcatheter (the coil has not passed through the y connector) and could no longer be advanced.The physician applied some force, and at this moment, the delivery tube of the coil broke into two (2) pieces.The physician retracted the damaged coil and switched to a new coil, a 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 30628880), but it was impeded in the proximal section of the microcatheter and could no longer be advanced.The physician withdrew the coil, felt some resistance, and found the delivery tube kinked / bent.Another 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 30532540) was used and the same issue was encountered; the coil was impeded in the microcatheter and the delivery tube was noted to be kinked / bent when it was removed.Continuous flush was maintained through the concomitant microcatheter; the same sl-10 microcatheter was used with all three coils.There were no additional damages noted on each of the coil when they were removed.There were no kinks on the microcatheter that could have contributed to the reported issue.The reported issue did not result in any clinically significant delay in the procedure.There was no blood flow reduction / restriction as a result of the reported issue.It was reported that the procedure was successfully completed with cerenovus coils as replacements, however, the catalog numbers of the replacement coils were not available.A single photo of one of the complaint device were included in the complaint file.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed the photo included in the complaint documented below.[photo analysis]: one photo of the complaint device was attached to the complaint.In the photo, it can be noted that the delivery system of the orbit galaxy has broken into at least two parts.The hypo-tube could be noted with several kinked conditions, this condition may result in the broken condition noted in the device, however, this cannot be determined based in pictures.The introducer is also noted with a kinked condition.No other damages can be observed.A review of manufacturing documentation associated with this lot (30679275) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported in the complaint was confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Investigation findings / investigation conclusions: the ¿no findings available¿ code was used in the investigational findings because the actual complaint device has not been received.This code corresponds to the code ¿cause not established¿ code in the investigation conclusions.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 25-aug-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular coil embolization procedure targeting an approximate 13mm x 12mm giant aneurysm near the c6 segment of the internal carotid artery (ica), after delivering the first coil via the sl-10® microcatheter (stryker), the physician tried to fill the aneurysm with another coil, a 10mm x 30cm orbit galaxy complex fill coil (640cf1030 / 30679275) and pushed it into the y connector.It was found that the coil was impeded in the proximal section of the microcatheter (the coil has not passed through the y connector) and could no longer be advanced.The physician applied some force, and at this moment, the delivery tube of the coil broke into two (2) pieces.The physician retracted the damaged coil and switched to a new coil, a 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 30628880), but it was impeded in the proximal section of the microcatheter and could no longer be advanced.The physician withdrew the coil, felt some resistance, and found the delivery tube kinked / bent.Another 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 30532540) was used and the same issue was encountered; the coil was impeded in the microcatheter and the delivery tube was noted to be kinked / bent when it was removed.Continuous flush was maintained through the concomitant microcatheter; the same sl-10 microcatheter was used with all three coils.There were no additional damages noted on each of the coil when they were removed.There were no kinks on the microcatheter that could have contributed to the reported issue.The reported issue did not result in any clinically significant delay in the procedure.There was no blood flow reduction / restriction as a result of the reported issue.It was reported that the procedure was successfully completed with cerenovus coils as replacements, however, the catalog numbers of the replacement coils were not available.A single photo of one of the complaint device were included in the complaint file.The product analysis lab reviewed the photo included in the complaint documented below.[photo analysis]: one photo of the complaint device was attached to the complaint.In the photo, it can be noted that the delivery system of the orbit galaxy has broken into at least two parts.The hypo-tube could be noted with several kinked conditions, this condition may result in the broken condition noted in the device, however, this cannot be determined based in pictures.The introducer is also noted with a kinked condition.No other damages can be observed.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 10mm x 30cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.As observed in the photo included in the complaint, it was noted that the hypotube (delivery tube) was broken into two parts, and the introducer was observed kinked.No other damages were observed during the visual inspection.The returned device was inspected under the microscope.Under magnification, the embolic coil component is observed in good, normal condition (i.E., no elongations, kinks, nor concentric loops were noted) inside the introducer.Due to the broken condition noted on the hypo-tube, a scanning electron microscope (sem) testing was performed, and the results are shown below: sem results and conclusion: the images show evidence of mechanical damage and stress marks on the hypo-tube.These damages could be related to the handling of the device during the procedure or excessive force.The impeded condition documented in the complaint could not be tested since the delivery wire became separated during the procedure.However, both allegations that the stent became impeded and the hypo-tube broke in two fragments can be confirmed based on the appearance of the hypo-tube.The complaint documented that the physician applied some force when the coil was impeded in the proximal section of the microcatheter, after this, the delivery tube of the coil broke into two pieces.The outcome of the sem testing is also supporting evidence that the hypotube was subjected to force, which resulted in the hypotube breakage.Similarly, the introducer kinking is suspected to be secondary to the manipulation required in an attempt to load the coil into the microcatheter.It is possible that the introducer tip was not aligned with the y-connector since the coil did not pass through it.This may have prompted the user to apply force, which resulted in the introducer kinking; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30679275) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 10X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14893494
Report Number3008114965-2022-00457
Device Sequence Number17703600
Product Code KRD
UDI-Device Identifier10886704030416
UDI-Public10886704030416
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number640CF1030
Device Catalogue Number640CF1030
Device Lot Number30679275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer08/25/2022
08/30/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/25/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG TDL CMPLX FRAME COIL 7X25.; OG TDL CMPLX FRAME COIL 7X25.; SL-10® MICROCATHETER (STRYKER).
Patient SexUnknown